MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902230
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria firm ureteral stent was used during a procedure in the ureter performed on (b)(6) 2022.During the procedure, it was noted that when the stent was inserted inside the patent and tried to remove the suture, the stent got torn, however, the stent could be pulled by suture and was sucessfully removed from the patient.The procedure was successfully completed using another tria firm ureteral stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a0414 captures the reportable event of stent torn, inside the patient.Block h10: the returned tria firm ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail was detached.Additionally, the suture was returned loaded and cut.Then during magnification observed closely the detached and observed that suture hole was torn.No other problem with the device were noted.The reported event of stent torn was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the evidence gathered, it is possible to conclude that operational factors, interaction of the device with the suture string such as an entanglement, manipulation or excess of force applied during it use in the procedure at time to remove the suture, could have caused the detached and torn observed.Consequently, affect the performance of the device.If the suture string or retrieval line is intended to be removed before procedure the line may be removed before stent placement.The retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line.According to the time of event, it occurred in the procedure meaning that the suture must have been cut and gently removed, however, the evidence shows the contrary with a stent coil detached and the suture hole torn.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions since problems traced to the user not following the manufacturers instructions.Block h11: block d4 upn and lot number has been corrected.
 
Event or Problem Description

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15175411
Report Number3005099803-2022-04133
Device Sequence Number15039862
Product Code FAD
UDI-Device Identifier08714729937852
UDI-Public08714729937852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberM0061902230
Device Catalogue Number1983-01
Device Lot Number0028656961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown